MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM X 75MM LCK SCR S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM X 75MM LCK SCR S-T; PLATE, FIXATION, BONE
Model Number 72413575
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection, (3) evos 3.5mm x 75mm lck scr s-t were found to be incorrectly packaged, because the screws on the package were 70cm screws and not 75cm screws.There was no patient involved.
 
Additional Manufacturer Narrative
H6, h7 and h9: the device was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A complaint history review found related failures for the listed batch; this failure mode will be monitored for future complaints for any necessary corrective actions.However, internal investigation concluded that this event was previously identified and investigated.Based on the quality investigation, the root cause of the reported event was the failure to ensure shop order paperwork matches actual product during the manufacturing process.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.As a result of the investigation, several process improvements were implemented related to training, process monitoring and in process inspection.In addition, containment and remedial actions were performed for the impacted finished product.Should additional information be received, the complaint will be reopened.We will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Remedial action is associated with internal reference # r-2021-09.

Brand Name
EVOS 3.5MM X 75MM LCK SCR S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12450132
Report Number1020279-2021-06761
Device Sequence Number11574523
Product Code HRS
UDI-Device Identifier00885556637159
UDI-Public00885556637159
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72413575
Device Catalogue Number72413575
Device Lot Number21FM24289
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer12/06/2021
12/06/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date12/06/2021
12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
SEE H10
Patient Sequence Number1
Patient SexUnknown